Saturday, February 9, 2013

Tritherapy

Hi gang,

first of all, thanks for your words of encouragment.  It really helps me.  I feel more and more confident that I will be OK.

The tritherapy I am following lasts 28 days.  I have to take my pills at the same time everyday in order to have more chances of success.  I take them after dining at 5:15PM.   I take 2 different pills.  1 of the first and 4 of the second.  I suppose the 3 meds making the tritherapy are mixed in the 2 different pills or I don't know why it is called a tritherapy then!  The pills are huge!!  Like twice or maybe more of the size of an aspirin.  The first 2 or 3 can be digested quite easily but the last ones are always tougher.  I don't think I have ever taken such big pills before.

The side effects mentionned by the doctor were:
- headaches
- digestic "turbulence"
- diarrhea
- nausea
- fatigue.

He told me that the effects were the worst during the first week.

The first evening I took the meds, I started having small cramps and I felt stuff moving (and flowing!) in my belly.  I woke up at 1AM and I was still having small cramps and I was starting to have a headache as well.  I woke up again at 2AM and the nausea had started. I tried to vomit but it didn't work.  I felt bad but not like it was the end of the world.    However I was thinking that I wouldn't be able to go to work if I was to keep the nausea in the morning.  Fortunaltely, when I woke up only the headache was still present.  However I was not feeling so well overall, but good enough to go to work.  When I arrived at work, I had my only episode of diarrhea so far.  After that, I felt better.

Tuesday evening, I started to have some cramps again.  I woke up again during the night but didn't feel nauseous.  Wednesday morning, at the end of my shower, I started feeling nauseous again and as I stepped out of the shower I vomited my breakfast.  That was the only time I vomited so far.  Since then, I have not really had cramps or headaches and I have not felt nauseous again.  However, I notice that every morning, I have to go slower than I normally do, because I don't feel so well.  It's only around 10AM that I start feeling myself again.  Apart from that, I felt really tired one night, but that's about it.

I feel lucky that the side effects have not been really strong for me.  It helps me to stay in a good mood (relatively speaking).  I'll continue being careful in the morning and stay in bed as long as I feel it is better to stay in.


3 comments:

  1. Glad it's going so well for you. I wouldn't handle the nausea well at all.

    ReplyDelete
  2. Man, what an ordeal. It has to get better as your system gets used to the meds. We are thinking about you!

    ReplyDelete
  3. JF, I feel so sorry that you are having to go through all this. It just seems so unfair. I, too, hope your reactions to the meds get less and less as the days go by. Please take care and know that you are always in my thoughts.

    ReplyDelete